Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 24, NWS San Angelo, TX
NWS San Angelo, TX issued this red flag warning at Apr 28, 2011, 2:56 PM CDT for 24 counties in Texas. It took effect at Apr 29, 2011, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2011, 2:56 PM CDT (19:56 UTC)
- In effect from
- Apr 29, 2011, 12:00 PM CDT
- Expired
- Apr 29, 2011, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS San Angelo, TX
All 24 counties
Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 63 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.9 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2065 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
841 WWUS84 KSJT 281956 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 256 PM CDT THU APR 28 2011 ...CRITICAL FIRE WEATHER CONDITIONS ON FRIDAY... .A STRONG SURFACE LOW DEVELOPS IN SOUTHEAST COLORADO FRIDAY. SOUTH WINDS INCREASE TO 20 TO 30 MPH MID MORNING FRIDAY... WITH RELATIVE HUMIDITIES FALLING TO 20 PERCENT OR LESS IN THE AFTERNOON. CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY FRIDAY AFTERNOON AND EARLY EVENING ACROSS WEST CENTRAL TEXAS. TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 291000- /O.UPG.KSJT.FW.A.0020.110429T1700Z-110430T0100Z/ /O.NEW.KSJT.FW.W.0024.110429T1700Z-110430T0100Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN- 256 PM CDT THU APR 28 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT FRIDAY FOR LOW HUMIDITIES AND STRONG WINDS... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM CDT FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... RUNNELS...IRION...TOM GREEN...CONCHO...CROCKETT... SCHLEICHER... SUTTON...HASKELL...THROCKMORTON...JONES... SHACKELFORD... TAYLOR...CALLAHAN...COLEMAN...BROWN... MCCULLOCH...SAN SABA... MENARD...KIMBLE...MASON. * WIND: SOUTH WINDS 20 TO 25 MPH AT THE 20 FOOT LEVEL...WITH GUSTS REACHING 35 TO 40 MPH AT TIMES. * HUMIDITY: 15 TO 20 PERCENT. * TIMING: FRIDAY AFTERNOON AND EVENING PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ TXZ140-154-155-168>170-291000- /O.CON.KSJT.FW.A.0020.110429T1700Z-110430T0100Z/ BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-MASON- 256 PM CDT THU APR 28 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF WEST CENTRAL TEXAS... * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... RUNNELS...IRION...TOM GREEN...CONCHO...CROCKETT... SCHLEICHER... SUTTON...HASKELL...THROCKMORTON...JONES... SHACKELFORD... TAYLOR...CALLAHAN...COLEMAN...BROWN... MCCULLOCH...SAN SABA... MENARD...KIMBLE...MASON. * WIND: SOUTH WINDS NEAR 20 MPH AT THE 20 FOOT LEVEL...WITH A FEW GUSTS OVER 30 MPH AT TIMES. * HUMIDITY: NEAR 20 PERCENT. * TIMING: FRIDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
1 follow-up statement
519 WWUS84 KSJT 291007 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 507 AM CDT FRI APR 29 2011 ...CRITICAL FIRE WEATHER CONDITIONS TODAY... .SOUTH WINDS OF 20 TO 30 MPH WILL DEVELOP THIS MORNING AS AN INTENSE SURFACE LOW DEVELOPS ACROSS SOUTHEASTERN COLORADO... WESTERN KANSAS...AND NORTHEASTERN NEW MEXICO. IN ADDITION... TEMPERATURES WILL WARM INTO THE UPPER 80S AND LOWER 90S. AS A RESULT RELATIVE HUMIDITY VALUES WILL BE ABLE TO FALL INTO THE 15 TO 20 PERCENT RANGE BY EARLY AFTERNOON. THIS WILL CAUSE THE POTENTIAL FOR DANGEROUS WIND DRIVEN FIRES TO DEVELOP FROM ANY ACCIDENTAL STARTS AND CAUSE CONTROL PROBLEMS FOR ANY ONGOING WILDFIRES IN THE AREA. TXZ140-154-155-168>170-300100- /O.UPG.KSJT.FW.A.0020.110429T1700Z-110430T0100Z/ /O.EXA.KSJT.FW.W.0024.110429T1700Z-110430T0100Z/ BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-MASON- 507 AM CDT FRI APR 29 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR LOW HUMIDITIES AND STRONG WINDS... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... RUNNELS...IRION...TOM GREEN...CONCHO...CROCKETT... SCHLEICHER... SUTTON...HASKELL...THROCKMORTON...JONES... SHACKELFORD... TAYLOR...CALLAHAN...COLEMAN...BROWN... MCCULLOCH...SAN SABA... MENARD...KIMBLE...MASON. * WIND: SOUTH WINDS 20 TO 30 MPH AT THE 20 FOOT LEVEL...WITH GUSTS FROM 30 TO 40 MPH AT TIMES. * HUMIDITY: 15 TO 20 PERCENT. * TIMING: FRIDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. AREA RESIDENTS ARE DISCOURAGED FROM TAKING PART IN ANY OUTDOOR ACTIVITY THAT MAY RESULT IN ACCIDENTAL FLAMES OR SPARKS...DO NOT PARK IN TALL GRASS...AND DISPOSE OF ANY LIT MATERIALS RESPONSIBLY. && $$ TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 300100- /O.CON.KSJT.FW.W.0024.110429T1700Z-110430T0100Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN- 507 AM CDT FRI APR 29 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR LOW HUMIDITIES AND STRONG WINDS... * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... RUNNELS...IRION...TOM GREEN...CONCHO...CROCKETT... SCHLEICHER... SUTTON...HASKELL...THROCKMORTON...JONES... SHACKELFORD... TAYLOR...CALLAHAN...COLEMAN...BROWN... MCCULLOCH...SAN SABA... MENARD...KIMBLE...MASON. * WIND: SOUTH WINDS 20 TO 30 MPH AT THE 20 FOOT LEVEL...WITH GUSTS REACHING 35 TO 40 MPH AT TIMES. * HUMIDITY: 15 TO 20 PERCENT. * TIMING: FRIDAY AFTERNOON AND EVENING PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. AREA RESIDENTS ARE DISCOURAGED FROM TAKING PART IN ANY OUTDOOR ACTIVITY THAT MAY RESULT IN ACCIDENTAL FLAMES OR SPARKS...DO NOT PARK IN TALL GRASS...AND DISPOSE OF ANY LIT MATERIALS RESPONSIBLY. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 28, 1:02 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Apr 28, 1:02 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 102 PM CDT THU APR 28 2011 .UPDATE... SEE 18Z AVIATION DISCUSSION BELOW. && .AVIATION... VFR CONDITIONS TO CONTINUE ACROSS THE AREA. WILL NEED TO MONITOR THE WIND DIRECTION NEAR JUNCTION TO MAKE SURE SOME OF THE SMOKE FROM THE WEST DOES NOT REDUCE VISIBILITY...BUT GIVEN THE EXPECTED SOUTH AND SOUTHEAST WIND DIRECTION...MOST OF THE SMOKE SHOULD STAY WEST OF THE TERMINAL. OTHERWISE...INCREASING SOUTH WINDS...GUSTING OVER 30KTS ON SATURDAY. && .PREV DISCUSSION... /ISSUED 537 AM CDT THU APR 28 2011/ DISCUSSION... /SEE BELOW FOR AVIATION DISCUSSION/ AVIATION... VFR NEXT 24 HOURS. 40-50KT LOW LEVEL JET DEVELOPS AROUND 06Z TONIGHT AT KABI AND KSJT. LOW LEVEL WIND SHEAR POSSIBLE IF WINDS STAY LIGHT AT SURFACE. FOR THIS ISSUANCE...BROUGHT IN GUSTY WINDS AS THE LLJ PARTIALLY MIXES DOWN. PREV DISCUSSION... /ISSUED 405 AM CDT THU APR 28 2011/ SHORT TERM... LIGHTER WINDS TODAY...A RARITY IN WEST CENTRAL TEXAS...AS SURFACE HIGH PRESSURE CENTERED OVER THE BIG COUNTRY THIS MORNING...SLIPS OFF TO EAST TEXAS THIS EVENING. LIGHTER WINDS WONT LAST HOWEVER. WINDS PICK UP OVER THE WESTERN HALF OF THE COUNTY WARNING AREA AFTER MIDNIGHT...AS STRONG LEE TROUGH DEVELOPS IN RESPONSE TO A DEEPENING UPPER TROUGH IN THE ROCKIES. 850 MB WINDS INCREASE TO 50 KTS OVER WESTERN SECTIONS OF THE BIG COUNTRY AND CONCHO VALLEY AFTER MIDNIGHT...AND PARTIALLY MIX DOWN. LOW LYING AREAS AND RIVER VALLEYS IN EASTERN SECTIONS OF THE CWA HOWEVER WILL HAVE LIGHT WINDS TONIGHT...AND GOOD RADIATIONAL COOLING. FOR TODAY AND TONIGHT...WENT WITH GFS MOS GUIDANCE...WHICH WORKS WELL FOR MIDDLE OF AIR MASS SITUATIONS. LONG TERM... ON FRIDAY...WEAK UPPER LEVEL RIDGING WILL BE REPLACED BY SOUTHWEST FLOW AS A POTENT TROUGH DIVES SOUTHEAST INTO THE ROCKY MOUNTAINS. AS A RESULT...SFC PRESSURE FALLS WILL TAKE PLACE ACROSS THE EASTERN COLORADO PLAINS. A SURFACE LOW WILL DEEPEN WHILE ALSO MOVING EAST ACROSS SOUTHERN KANSAS/NORTHERN OKLAHOMA. AS A RESULT...WINDS WILL QUICKLY INCREASE DURING THE MORNING HOURS TO THE 20 TO 30 MPH RANGE. THE ECMWF AND NAM ARE SLIGHTLY DRIER THAN THE GFS WITH RESPECT TO DEWPOINT VALUES...AND HAVE TRENDED DRIER THAN THE GFS AS A RESULT. SO...WEST CENTRAL TEXAS WILL LIKELY SEE CRITICAL FIRE WEATHER CONDITIONS ACROSS OUR AREA...AND THE FIRE WEATHER WATCH WILL REMAIN IN PLACE. SATURDAY STILL LOOKS TO BE THE HOTTEST DAY OF THE NEXT WEEK...AND HAVE KEPT THE TEMPERATURES ROUGHLY THE SAME AS THE PREVIOUS FORECAST. GFS IS SLIGHTLY COOLER WITH IT/S 850MB TEMPERATURES... BUT THE ECMWF AND NAM AGAIN DIFFER FROM THE GFS AND ARE WARMER. WILL TREND FORECAST TOWARD THESE MODELS SINCE THEY HAVE SHOWN MORE CONSISTENCY. A COLD FRONT AND A SLIGHT CHANCE OF THUNDERSTORMS REMAINS IN THE FORECAST FOR SATURDAY NIGHT INTO SUNDAY FOLLOWED BY MUCH COOLER TEMPERATURES FOR THE EARLY PART OF NEXT WEEK. THE GFS MOS GUIDANCE HAS GONE QUITE A BIT COOLER FOR MONDAY THAN PREVIOUS FORECASTS...BUT WILL KEEP THE FORECAST FAIRLY CONSISTENT WITH ONLY A SLIGHT DOWNWARD TREND FOR MONDAY/S HIGHS AS THE 60S FORECAST BY MEX MOS WOULD BE SOME 20 DEGREES COOLER THAN NORMAL. WITH THE LOW LEVEL THERMAL RIDGE SLOW TO RE-ESTABLISH ITSELF...HAVE KEPT TEMPERATURES GENERALLY COOLER THAN NORMAL THROUGH THE MIDDLE OF NEXT WEEK. FIRE WEATHER... CRITICAL FIRE WEATHER CONDITIONS FRIDAY AS LEE TROUGH DEVELOPS... AND A STRONG SURFACE LOW DEVELOPS IN SOUTHEAST COLORADO. LOW LEVEL MOISTURE WILL BE RETURNING WITH SOUTH WINDS...BUT NOT QUICKLY ENOUGH TO PREVENT CRITICAL FIRE WEATHER CONDITIONS. FIRE WEATHER WATCH IN EFFECT FOR ALL OF WEST CENTRAL TEXAS FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 79 56 89 63 90 / 0 0 0 0 10 SAN ANGELO 86 53 93 63 97 / 0 0 0 0 10 JUNCTION 85 51 88 65 94 / 0 0 0 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN... CONCHO...CROCKETT...FISHER...HASKELL...IRION...JONES...KIMBLE... MASON...MCCULLOCH...MENARD...NOLAN...RUNNELS...SAN SABA... SCHLEICHER...SHACKELFORD...STERLING...SUTTON...TAYLOR... THROCKMORTON...TOM GREEN. && 07
Hazardous weather outlook, Apr 28, 5:15 AM CDT, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 515 AM CDT THU APR 28 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-291015- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 515 AM CDT THU APR 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FIRE WEATHER WATCH IS IN EFFECT FRIDAY AFTERNOON AND EVENING FOR ALL OF WEST CENTRAL TEXAS. STRONG SOUTH WINDS WILL RETURN WITH VERY LOW RELATIVE HUMIDITY VALUES. THUS...CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE AREAWIDE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.